MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION NEEDLE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION NEEDLE; BIOPSY INSTRUMENT
Catalog Number 1810MS
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2026, a patient underwent an ultrasound guided kidney biopsy procedure through normal density tissue using a mission instrument.After firing the device, an issue occurred with the instruments locking system following pushing the inner needle to retrieve the specimen.Slight needle movement occurred crushing the specimen.It was further reported that, without pressing the trigger button, the outer cannula released from the prime position.The procedure was completed by another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: received one 18g mission disposable core biopsy instrument for evaluation.The device was received without protective tubing.Upon visualization the device appeared to have residue throughout the device and was returned in initial configuration with the cannula at the 00 mm position.There were no other visual anomalies noted on the device.Upon functional testing, the device was primed by pulling back on the plunger to the 10mm position.The plunger locked into place.The device was then primed to the 20mm position by pulling back on the plunger once more.Again, the plunger locked into place.The device was fully primed without issue.The device fired without issue and did not self activate.Therefore, the investigation is unconfirmed for the reported self-activation or keying as the received device fired without any issue and did not self-activate.Labelling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (method, result, conclusion).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
MISSION NEEDLE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key24427087
Report Number2020394-2026-00416
Device Sequence Number13198692
Product Code KNW
UDI-Device Identifier00801741096983
UDI-Public(01)00801741096983(17)270328(10)0001562258
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1810MS
Device Lot Number0001562258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer05/29/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown